JournalscmhVol. 86, No. 3pp. 675–706

The Khovanov width of twisted links and closed 3-braids

  • Adam M. Lowrance

    Vassar College, Poughkeepsie, USA
The Khovanov width of twisted links and closed 3-braids cover
Download PDF

Abstract

Khovanov homology is a bigraded ℤ-module that categorifies the Jones polynomial. The support of Khovanov homology lies on a finite number of slope two lines with respect to the bigrading. The Khovanov width is essentially the largest horizontal distance between two such lines. We show that it is possible to generate infinite families of links with the same Khovanov width from link diagrams satisfying certain conditions. Consequently, we compute the Khovanov width for all closed 3-braids.

Cite this article

Adam M. Lowrance, The Khovanov width of twisted links and closed 3-braids. Comment. Math. Helv. 86 (2011), no. 3, pp. 675–706

DOI 10.4171/CMH/238